Oregon, 2003High Wind in Oregon, December 4, 2003
December 4, 2003 · NWS PDT · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Dec 4, 9:10 PM PST, 47 minutes earlier.
Area forecast discussion, Dec 4, 9:10 PM PST, 47 minutes before
AREA FORECAST DISCUSSION...CORRECTED...
NATIONAL WEATHER SERVICE PENDLETON OREGON
910 PM PST THU DEC 4 2003
.SHORT TERM...TONIGHT THROUGH SUNDAY...A WARM FRONT IS BRINGING
MOISTURE ACROSS THE REGION THIS EVENING. LIGHT SNOW HAS OCCURRED IN
THE YAKIMA AND KITTITAS VALLEYS AND ALONG THE EAST SLOPES OF THE
SOUTHERN WASHINGTON CASCADES DUE TO COLD AIR BANKED UP AGAINST THE
EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES. A WINTER WEATHER
ADVISORY HAS BEEN ISSUED FOR THESE AREAS. BRIEF PERIODS OF LOCAL
FREEZING RAIN HAVE ALSO BEEN REPORTED THIS EVENING ALONG THE
FOOTHILLS OF THE BLUE MOUNTAINS. ADDITIONAL PRECIPITATION WILL
SPREAD OVER THE REGION TONIGHT. SOUTH WINDS AROUND 5000 FEET MSL ARE
30-40 MPH. TERRAIN EFFECTS ARE CAUSING THESE WINDS TO MIX DOWN TO
THE SURFACE LOCALLY CAUSING OCCASIONAL PERIODS OF WINDY CONDITIONS
AT THE BASE OF NORTH FACING MOUNTAINS. WINDY CONDITIONS WERE
REPORTED THIS EVENING IN THE VICINITY OF ADAMS...MISSION...CABBAGE
HILL...WESTON AND HELIX. ALSO JOHN DAY AIRPORT AT 8 PM REPORTED A
SOUTH WIND SUSTAINED AT 32 MPH WITH A GUST TO 51 MPH. A TIGHT
PRESSURE GRADIENT IN THE GRANDE RONDE VALLEY IS PRODUCING VERY WINDY
CONDITIONS IN THE GRANDE RONDE VALLEY. SOUTH WINDS IN LADD AND PYLES
CANYONS THIS EVENING ARE 25 TO 45 MPH WITH GUSTS TO 53 MPH. A HIGH
WIND WARNING IS IN EFFECT UNTIL 11 PM FOR THE GRANDE RONDE VALLEY.
WIND SHOULD DIMINISH TOWARD MIDNIGHT AND DECREASE OVERNIGHT. A WEAK
COLD FRONT WILL MOVE THROUGH THE FORECAST AREA FRIDAY MORNING FOR A
CHANCE OF SHOWERS. A FAST MOVING UPPER LEVEL SHORT WAVE WILL PUSH A
STRONG COLD FRONT THROUGH THE REGION SATURDAY MORNING WITH SNOW
LEVELS LOWERING TO 2500 FEET IN THE SOUTHERN WASHINGTON CASCADES AND
TO 3500 FEET IN THE BLUE MOUNTAINS. THE UNSETTLED WEATHER PATTERN
WILL CONTINUE ON SUNDAY WITH ANOTHER UPPER LEVEL DISTURBANCE
BRINGING VALLEY RAIN SHOWERS AND MOUNTAINS SNOW SHOWERS. POLAN
&&
.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 32 38 38 46 / 40 40 50 40
WALLA WALLA 31 37 36 46 / 30 40 50 40
TRI-CITIES 34 40 36 47 / 30 40 50 20
YAKIMA 31 39 33 40 / 70 40 50 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING THROUGH THIS EVENING FOR THE GRANDE RONDE
VALLEY (ZONE 49).
WA...WINTER WEATHER ADVISORY FOR THE EAST SLOPES OF THE SOUTHERN
WASHINGTON CASCADES (ZONE 25) AND THE KITTITAS VALLEY (ZONE
26) THROUGH 12 PM FRIDAY.
WINTER WEATHER ADVISORY FOR THE YAKIMA VALLEY (ZONE 27) THROUGH
4 AM FRIDAY.
&&
86Hazardous weather outlook, Dec 4, 5:00 AM PST, 16 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PST THU DEC 4 2003
ORZ041>050-WAZ024>030-051300-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...
A WARM FRONT IS MOVING THROUGH THE AREA TODAY PROVIDING A GOOD
MECHANISM FOR OVERRUNNING. SOME COLD AIR IS DAMMED UP ALONG THE EAST
SLOPES OF THE CASCADES AND AS THE OVERRUNNING WARM AIR DROPS RAIN
DOWN INTO THE TRAPPED COLD AIR...SOME FREEZING RAIN IS POSSIBLE. THE
MAIN AREA OF CONCERN IS FOR THE YAKIMA VALLEY. LATER TONIGHT...AS
THE TEMPERATURES DROPS...FREEZING RAIN WILL BE POSSIBLE IN THE
KLICKITAT...WASCO...AND SHERMAN COUNTIES AS WELL. WINDY CONDITIONS
ARE EXPECTED IN THE GRANDE RONDE VALLEY TODAY AS A VERY FAVORABLE
PRESSURE GRADIENT IS EXPECTED TO INCREASE.
.DAYS TWO THROUGH SEVEN...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
UNSETTLED WEATHER WILL CONTINUE THROUGH THURSDAY. RAIN WILL EFFECT
MOST OF THE AREA WITH HIGHER ELEVATIONS EXPERIENCE SNOW. SOME OF THE
SYSTEMS WILL ALSO BRING BREEZY WINDS TO THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 4, 7:23 PM PST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
723 PM PST THU DEC 04 2003
TIME(PST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM CONDON OR 0.00 INCH FREEZING RAIN
12/04/03 GILLIAM
0700 PM CULVER OR 0.00 INCH FREEZING RAIN
12/04/03 JEFFERSON
DCHigh Wind, Wallowa County
- When
- December 4, 9:57 PM PST
- Where
- Wallowa County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.445, -117.595 (the zone’s center; the record gives no point)
A brief wind gust of 60 MPH was recorded by an automated weather station three miles north of Joseph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Washington, December 4, 20033 injured · $15 million · 69 kt wind · 3 events
- Winter Storm in Maryland, December 4 to 5, 20031 death · 9 events
- Winter Weather in Maryland, December 4 to 5, 20031 death · 3 events
- Winter Storm in Virginia, December 4 to 5, 200318 events
- Winter Storm in Virginia, December 4 to 5, 200313 events
- Winter Weather in North Carolina, December 4, 200312 events
- Winter Storm in North Carolina, December 4, 200310 events
- Winter Storm in Virginia, December 4 to 5, 20037 events
- Winter Storm in North Carolina, December 4 to 5, 20035 events
- Winter Weather in South Carolina, December 4, 20035 events
- High Wind in Oregon, December 4, 200370 kt wind · 5 events
- Winter Storm in West Virginia, December 4 to 5, 20035 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5331718.